Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Diagnosed with WPW syndrome, on beta blockers. Still palpitations, 30% EF. Is it heart failure ?

Hi, I m a 30 year old woman who was just diagnosed with WPW syndrome , and was told my EF is at 30% (this was 3 months ago, not sure what it is now) --this diagnoses was after an episode of tach that sent my heart rate to 200 bpm (this is when WPW) was found. I am now on beta blockers for the WPW. I do have to say that the episode happened directly after a night out on the town with the girls and heavy drinking. I woke up this morning after a few glasses of wine with Tach and palpitations. Scared me, so I called the EMS, I ended up not going to the ER with them, my heart rate went down and has been down since then. I do believe the alcohol may be causing these problems. I am not taking meds to strengthen EF, does having 30% EF automatically mean I have heart failure? A little more about me, I m 5 5/108 (I ve been thin my entire life), eat healthy, don t smoke , not even coffee. I do drink socially and mostly always wine. With a 30% EF, is it wise to just stop drinking? I m confused about this and what I should do.
Asked On : Sun, 9 Sep 2012
Answers:  1 Views:  111
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Cardiologist 's  Response
first of all EF 30% means left ventricular systolic dysfunction, so above all u have to find out cause of your low EF so better consult a cardiologist so he will do some needful investigation to find out treatable cause of your low EF if any. and for WPW syndrome which is due to an accessory pathway in heart so there is another procedure to find out the pathway and to treat is called EPS and RFA (electro physiological study and radio frequency ablation) this is done by elecrtophyiologisist
Answered: Thu, 13 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor